Previous |  Up |  Next


quadratic Julia set; Julia equivalence; external ray
In a series of papers, Bandt and the author have given a symbolic and topological description of locally connected quadratic Julia sets by use of special closed equivalence relations on the circle called Julia equivalences. These equivalence relations reflect the landing behaviour of external rays in the case of local connectivity, and do not apply completely if a Julia set is connected but fails to be locally connected. However, rational external rays land also in the general case. The present note shows that for a quadratic map which does not possess an irrational indifferent periodic orbit and has a connected Julia set the following holds: The equivalence relation induced by the landing behaviour of rational external rays forms the rational part of a Julia equivalence.
[1] Bandt C., Keller K.: Self-similar sets 2. A simple approach to the topological structure of fractals. Math. Nachr. 145 (1991), 27-39. MR 1138368 | Zbl 0824.28007
[2] Bandt C., Keller K.: Symbolic dynamics for angle-doubling on the circle, I. The topology of locally connected Julia sets. in: Ergodic Theory and Related Topics (U. Krengel, K. Richter, V. Warstat, eds.), Lecture Notes in Math. 1514, Springer, 1992, pp.1-23. MR 1179168 | Zbl 0768.58013
[3] Bandt C., Keller K.: Symbolic dynamics for angle-doubling on the circle, II. Symbolic description of the abstract Mandelbrot set. Nonlinearity 6 (1993), 377-392. MR 1223739 | Zbl 0785.58021
[4] Beardon A.: Iteration of Rational Functions. Springer, 1992. MR 1128089 | Zbl 1120.30300
[5] Branner B.: The Mandelbrot set. Proc. Symp. Appl. Math. 39 (1989), 75-105. MR 1010237
[6] Carleson L., Gamelin T.: Complex Dynamics. Springer-Verlag, 1993. MR 1230383 | Zbl 0782.30022
[7] Douady A.: Descriptions of compact sets in $C$. in: Topological Methods in Modern Mathematics, Publish or Perish 1993, pp.429-465. MR 1215973
[8] Douady A., Hubbard J.: Étude dynamique des polynômes complexes. Publications Mathématiques d'Orsay 84-02 (1984) (première partie) and 85-02 (1985) (deuxième partie). Zbl 0571.30026
[9] Douady A., Hubbard J.: On the dynamics of polynomial-like mappings. Ann. Sci. Ecole Norm. Sup. (4) 18 (1985), 287-343. MR 0816367 | Zbl 0587.30028
[10] Goldberg L., Milnor J.: Fixed points of polynomial maps I/II. Ann. Scient. Ec. Norm. Sup., $4^e$ série, t.25/26 (1992/1993). MR 1209913
[11] Hubbard J.H.: Local connectivity of Julia sets and bifurcation loci: Three Theorems of J.-C. Yoccoz. in: Topological Methods in Modern Mathematics, Publish or Perish 1993, pp.467-511. MR 1215974 | Zbl 0797.58049
[12] Keller K.: The abstract Mandelbrot set - an atlas of abstract Julia sets. in: Topology, Measures, and Fractals (C. Bandt, J. Flachsmeyer, H. Haase, eds.), Akademie Verlag, Berlin, 1992, pp.76-81. MR 1226281 | Zbl 0795.58032
[13] Keller K.: Symbolic dynamics for angle-doubling on the circle, III. Sturmian sequences and the quadratic map. Ergod. Th. and Dynam. Sys. 14 (1994), 787-805. MR 1304142 | Zbl 0830.58011
[14] Keller K.: Symbolic dynamics for angle-doubling on the circle, IV. Equivalence of abstract Julia sets. Atti del Seminario dell'Universita de Modenà XLII (1994), 301-321. MR 1310452 | Zbl 0830.58012
[15] Keller K.: Invarante Faktoren, Juliaäquivalenzen und die abstrakte Mandelbrotmenge. Habilitationsschrift, Universität Greifswald, 1996.
[16] Keller K.: Julia equivalences and abstract Siegel disks. submitted. Zbl 0945.30024
[17] Lau E., Schleicher D.: Internal addresses in the Mandelbrot set and irreducibility of polynomials. Stony Brook IMS preprint, 1994/19.
[18] Lavaurs P.: Une déscription combinatoire de l'involution définie par M sur les rationnels à dénominateur impair. C.R. Acad. Sc. Paris Série I, t.303 (1986), 143-146. MR 0853606 | Zbl 0663.58018
[19] Lyubich M.Yu.: Geometry of quadratic polynomials: Moduli, rigidity, and local connectivity. Stony Brook IMS preprint 1993/9.
[20] Milnor J.: Dynamics on one complex variable: Introductory Lectures. preprint, Stony Brook, 1990. MR 1721240
[21] Milnor J.: Local Connectivity of Julia sets: Expository Lectures. preprint, Stony Brook, 1992. MR 1765085 | Zbl 1107.37305
[22] Milnor J.: Errata for `Local Connectivity of Julia sets: Expository Lectures'. preprint, Stony Brook, 1992. MR 1765085
[23] Milnor J.: Periodic orbits, external rays and the Mandelbrot set; An expository account. preprint 1995, Lecture Notes in Mathematics 1342 (1988), 465-563. MR 1755445
[24] McMullen C.: Complex Dynamics and Renormalization. Annals of Mathematics Studies, Princeton University Press, Princeton, 1994. MR 1312365 | Zbl 0822.30002
[25] McMullen C.: Frontiers in complex dynamics. Bull. Amer. Math. Soc. (N.S.) 31 (1994), 155-172. MR 1260523 | Zbl 0807.30013
[26] Penrose C.S.: On quotients of the shift associated with dendrite Julia sets of quadratic polynomials. PhD thesis, University of Warwick, 1990.
[27] Penrose C.S.: Quotients of the shift associated with dendrite Julia sets. preprint, London, 1994.
[28] Schleicher D.: Internal Addresses in the Mandelbrot set and irreducibility of polynomials. PhD thesis, Cornell University, 1994.
[29] Schleicher D.: The structure of the Mandelbrot set. preprint, München, 1995.
[30] Schleicher D.: The dynamics of iterated polynomials. in preparation.
[31] Steinmetz N.: Rational iteration. De Gruyter Studies in Mathematics 16 (1993). MR 1224235 | Zbl 0773.58010
[32] Thurston W.P.: On the combinatorics and dynamics of iterated rational maps. preprint, Princeton, 1985.
Partner of
EuDML logo